Winter Weather, Parmer
- When
- February 5, 5:00 PM CST to February 6, 1:00 AM CST
- Where
- Parmer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
A quick moving upper level storm moved across the Texas Panhandle during the overnight hours of the fifth into the sixth. Temperatures were cold enough for all precipitation to remain as snow with the most significant amounts across the extreme southern Texas Panhandle.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A quick moving upper level storm moved across the Texas Panhandle during the overnight hours of the fifth into the sixth. Temperatures were cold enough for all precipitation to remain as snow with the most significant amounts across the extreme southern Texas Panhandle.
Snowfall totals from NWS cooperative weather observers include:
2.7 inches at Friona (Parmer County), 2.0 inches at Childress (Childress County), 2.0 inches at Vigo Park (Swisher County), 1.5 inches at Silverton (Briscoe County), 1.0 inch at Dimmitt (Castro County), Memphis (Hall County), and Turkey (Hall County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 5, 3:00 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST WED FEB 5 2014 .SHORT TERM... PER PREVIOUS DISCUSSION...SNOW IN EVENT STILL ON TRACK FOR TONIGHT. SNOW HAS ALREADY BEGUN ACROSS THE SWRN PANHANDLE WITH A RECENT CALL TO FRIONA REVEALING VSBY AT 1/2 MILE. CONTINUE TO PREFER THE NAM FOR THIS CYCLE WHICH SUGGESTS LIFT FROM THE APPROACHING UPPER TROUGH FOCUSING PRIMARILY ACROSS THE SRN PANHANDLE SWD INTO THE NRN HALF OF THE FCST AREA WITH POTENTIAL FOR A SECOND AREA OF SNOW DEVELOPING SRN ROLLING PLAINS...ERN PERMIAN BASIN IN AN AREA ASSOCIATED WITH A STRENGTHENING UPPER LEVEL JET STREAK AND MODEST MID LEVEL ISENTROPIC LIFT. WILL BUMP POPS TO CATEGORICAL FOR ALL BUT THE SWRN CORNER OF THE FCST AREA WITH EXPECTED SNOW TOTALS NEAR 2 INCHES NW TO AROUND 1 INCH S/SE. CERTAINLY COULD SEE SOME ISOLATED HIGHER TOTALS WITH ANY MESOSCALE FORCING THAT SETS UP. ADVISORY SHOULD COVER FOR MUCH OF THE FCST AREA. WILL LEAVE OUT THAT SWRN CORNER WHERE CONFIDENCE STILL A BIT TOO LOW. TIMING CONSISTENT WITH PRECIP ENDING AS EARLY AS 09Z WEST TO AROUND 15Z-18Z EAST. WILL HAVE TO WATCH SECONDARY UPPER JET STREAK COMING IN BEHIND THE TROUGH...BUT TIME-HEIGHT SECTIONS SUGGEST DOWNWARD MOTION SPREADING ACROSS THE SRN PLAINS DURING THE AFTN HOURS. OTHER ISSUE FOR TONIGHT IS WIND CHILLS. ATTM LOOKING FOR -5 TO -10 ACROSS THE NRN ZONES AND 0 TO -5 ACROSS THE SOUTH...BUT WITH WINDS DROPPING OFF TOWARD 10 KTS AND THESE VALUES NOT AS COLD AS WHAT WAS SEEN THIS MORNING...WILL FOCUS INSTEAD ON THE SNOW AND FOREGO A WIND CHILL ADVISORY ATTM. MAY SEE SOME CLEARING THURSDAY AFTN...BUT PROBABLY NOT ENOUGH TO SEE MUCH MORE OF A DIURNAL TEMP SPREAD THAN SEEN IN MOS GUIDANCE. HAVE GENERALLY RUN WITH MOS FOR TEMPS TONIGHT AND TOMORROW WITH DEW POINTS AT LOW END OF MOS. && .LONG TERM... BROAD LOW AMPLITUDE UPPER DISTURBANCE WILL APPROACH FROM THE WEST BY EARLY FRIDAY...BRINGING YET ANOTHER CHANCE FOR SOME LIGHT SNOW ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS. MODEL SOUNDINGS SHOW A BRIEF PERIOD OF DEEP LAYER SATURATION FRIDAY MORNING/EARLY AFTERNOON IN CORRESPONDENCE WITH INCREASING LAPSE RATES AND OMEGA PROFILES IN THE DENDRITIC GROWTH ZONE AND FAVORABLE H50-H30 DIV Q FIELDS. NOT EXPECTING ANYMORE THAN A DUSTING AT THIS TIME GIVEN THE QUICK SHOT OF MOISTURE AND LIFT ALONG WITH WARMING THERMAL PROFILES INDICATIVE OF LOWER SNOW:LIQUID RATIOS. AFTER A COLD START TO THE DAY WITH TEMPERATURES IN THE LOW-MID TEENS...AND SINGLE DIGITS WHERE EXISTING SNOWPACK EXISTS...HIGHS SHOULD REBOUND INTO THE UPPER 30S TO MID 40S ON THE CAPROCK AND REMAIN IN THE 30S EAST AS SURFACE RIDGING PUSHES INTO THE OHIO VALLEY AND SOUTH/SOUTHWESTERLY WINDS RETURN AHEAD OF LEE TROUGHING IN THE FRONT RANGE. AN APPROACHING SURFACE LOW WILL VEER WINDS WESTERLY INTO SATURDAY AS NORTHWEST FLOW TAKES SHAPE ALOFT. THIS WILL MAKE FOR A BREEZY AND WARMER START TO THE WEEKEND AS DOWNSLOPE BREEZES PROPEL TEMPERATURES INTO THE 50S ACROSS THE SOUTHWESTERN HALF OF THE AREA AND 40S FOR THE NORTHEASTERN PORTION. A DRY COLD FRONTAL PASSAGE STILL LOOKS ON TRACK FOR SATURDAY NIGHT BRINGING READINGS BACK DOWN INTO THE 30S/40S SUNDAY WITH LOWS DROPPING BACK INTO THE TEENS/LOWER 20S. THE BEGINNING OF NEXT WEEK SHOULD BRING A QUICK WARMUP (50S WEST/40S EAST) BEFORE AN UPPER WAVE MOVING OUT OF THE GREAT BASIN SENDS ANOTHER COLD FRONT THROUGH THE REGION. AT THIS TIME...MOISTURE RETURN LOOKS FAVORABLE ENOUGH FOR PRECIPITATION MONDAY NIGHT THROUGH TUESDAY. THERMAL PROFILES STILL LARGELY IN QUESTION DEPENDING ON EXACTS OF THE IMPENDING SYSTEM...SO WILL LEAVE PHASE AS A MIXTURE OF RAIN AND SNOW AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 5 24 11 44 24 / 90 30 10 20 10 TULIA 4 18 11 37 24 / 90 40 10 20 10 PLAINVIEW 5 19 14 38 25 / 80 40 10 10 10 LEVELLAND 9 24 15 43 28 / 70 40 10 10 10 LUBBOCK 7 21 15 41 27 / 80 40 10 10 10 DENVER CITY 13 25 13 45 29 / 50 30 10 10 10 BROWNFIELD 12 23 14 43 28 / 50 40 10 10 10 CHILDRESS 8 16 11 30 22 / 80 50 10 20 10 SPUR 9 19 7 35 22 / 80 50 10 10 10 ASPERMONT 12 20 13 35 26 / 80 50 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST THURSDAY FOR THE FOLLOWING ZONES: TXZ021>038-041>044. && 07/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CST WED FEB 5 2014 TXZ021>044-062130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 322 PM CST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER SNOW WILL CONTINUE THIS AFTERNOON AND TONIGHT WITH LIGHT ACCUMULATIONS ACROSS THE FAR SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS WHILE WIND CHILLS DROP TO OR BELOW 0 DEGREES AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF SNOW WILL CONTINUE THROUGH MUCH OF THURSDAY MORNING BEFORE QUICKLY TAPERING OFF FROM WEST TO EAST EARLY THURSDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF A DUSTING TO 2 INCHES WILL BE COMMON...WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE. ADDITIONALLY...ANOTHER COLD AND BREEZY MORNING WILL RESULT IN DANGEROUS WIND CHILLS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
6 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487298, 487301, 487299, 487300, 487296, 487302.